Alert archive / California / Excessive Heat Warnings in 2007
Excessive Heat Warning 3, NWS San Diego, CA
NWS San Diego, CA issued this excessive heat warning at Jul 3, 2007, 2:34 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jul 5, 2007, 12:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2007, 2:34 AM PDT (09:34 UTC)
- In effect from
- Jul 5, 2007, 12:00 PM PDT
- Expired
- Jul 5, 2007, 6:10 PM PDT
- In force
- 6 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3006 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this excessive heat warning went out at Jul 2, 9:25 PM PDT, 5 hours 9 minutes earlier.
Area forecast discussion, Jul 2, 9:25 PM PDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 925 PM PDT MON JUL 2 2007 .SYNOPSIS... STRONG HIGH PRESSURE ALOFT WILL BRING HOT DAYS INLAND THIS WEEK WITH NEAR RECORD HIGH TEMPERATURES TUESDAY THROUGH FRIDAY. A SHALLOW MARINE LAYER WILL CONTINUE COASTAL LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS. A COOLING TREND IS FORECAST NEXT WEEKEND. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... TEMPS INCHED UPWARD ANOTHER DEGREE OR TWO TODAY. ONLY EXCEPTION WAS THE IMMEDIATE COAST WHERE A COASTAL EDDY AND A SHALLOW MARINE LAYER KEPT TEMPS A DEGREE OR TWO LOWER. THE 00Z NKX SOUNDING SHOWED THE BASE OF THE INVERSION WAS 1000 FEET DEEP THIS EVENING...BUT 03Z ACARS SOUNDINGS INDICATED IT WAS SHALLOWING IN RESPONSE TO THE BUILDING HIGH ALOFT. MODELS CONTINUE THE TREND OF THE BUILDING HIGH AND A HOLIDAY HEAT WAVE THROUGH FRIDAY. TEMPERATURES IN THE LAYER FROM 1000-5000 FEET INCREASE FROM 29C TODAY TO 33C THURSDAY AFTERNOON. THIS WILL RESULT IN A CORRESPONDING INCREASE IN HIGH TEMPERATURES A FEW DEGREES EACH DAY. CURRENT EXCESSIVE HEAT WATCHES WILL BE UPGRADED TO EXCESSIVE HEAT WARNINGS ON TUESDAY. MAX TEMPS WILL RANGE FROM 100 TO 110 DEGREES IN MOST OF THE INLAND EMPIRE AND WARMER SAN DIEGO INLAND VALLEYS AND RECORD HIGHS ARE LIKELY TO BE SET. THURSDAY WILL BE BRUTALLY HOT...LIKELY THE HOTTEST DAY OF THE WEEK. HIGHS IN EXCESS OF 120 ARE QUITE POSSIBLE IN THE LOWER DESERTS. AT THE COAST...MIXING OUT OF THE MARINE LAYER IS IN QUESTION DUE TO A VERY STRONG INVERSION. THE OCEAN WATER TEMPS HAVE RISEN INTO THE LOWER 70S...BUT THE EXTREME HEAT ABOVE THE MARINE LAYER KEEP THE INVERSION MIGHTY STRONG. SO WITH THE INVERSION IN PLACE...A WEAK COASTAL EDDY...AND AN AFTERNOON SEA BREEZE FORMING EACH AFTERNOON AS INLAND TEMPS SOAR ABOVE 100 INLAND...TEMPS WILL BE HELD IN THE 70S AT THE BEACHES THIS WEEK. .LONG TERM (FRI-SUN)... THE HIGH WILL BEGIN TO WEAKEN SATURDAY AND SUNDAY FOR GRADUAL COOLING. A HINT OF MONSOON MOISTURE IN THE SOUTHWEST WINDS AROUND THE FLATTENING RIDGE WILL BRING SOME AFTERNOON CLOUDS AND HIGHER HUMIDITIES IN THE MOUNTAINS. && .AVIATION...030415Z EVENING ACARS SOUNDINGS OUT OF KSAN SHOWED THE MARINE INVERSION TO BE QUITE SHALLOW...LESS THAN 500 FEET. LATEST GUIDANCE INDICATES THE EDDY TO BE RATHER WEAK OVERNIGHT...SO STRATUS WILL BE LIMITED TO MOSTLY THE SAN DIEGO COUNTY COAST...WITH A VERY LATE ONSET...AFTER 10Z. THE ORANGE COUNTY COAST AND SAN DIEGO COUNTY MESAS WILL ONLY LOCALLY HAVE STRATUS. THE BIGGEST ISSUE WILL BE VSBYS AT LINDBERGH FIELD...THEY COULD POTENTIALLY HAVE DENSE FOG...BUT WITH UNCERTAINTIES...I WILL PROBABLY HAVE A 1-MILE VSBY IN THE 12Z-15Z TIME RANGE. THE CEILING COULD ALSO BE LOW...500 FEET OR LESS. KCRQ HAS PROBABLY A 50-50 CHANCE OF ESCAPING THE LOW CLOUDS AND FOG ENTIRELY...BUT I WILL PROBABLY KEEP AT LEAST A BRIEF TEMPO PERIOD OF LOW VSBYS THERE. CLEARING SHOULD OCCUR IN MOST AREAS BY 16Z...IF EVEN THAT LATE. WITH MORE OF AN EDDY PROJECTED TO DEVELOP TUE NIGHT...THE ONSET OF STRATUS WILL LIKELY BE A FEW HOURS EARLIER. AWAY FROM THE COASTAL STRATUS...VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH TUE NIGHT. && .SGX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WATCH TUESDAY THROUGH FRIDAY DURING THE AFTERNOONS FOR SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE AND SAN DIEGO COUNTY VALLEYS. SEE LAXNPWSGX. EXCESSIVE HEAT WATCH WEDNESDAY AND THURSDAY DURING THE AFTERNOONS FOR ORANGE COUNTY COASTAL AREAS. SEE LAXNPWSGX. HIGH RIP CURRENT RISK AT THE BEACHES THROUGH WED. SEE LAXSRFSGX. && PUBLIC...MOEDE AVIATION...MAXWELL
Hazardous weather outlook, Jul 2, 5:15 AM PDT, 21 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 515 AM PDT MON JUL 2 2007 CAZ043-031300- SAN DIEGO COUNTY COASTAL AREAS- 515 AM PDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN DIEGO COUNTY COASTAL AREAS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT SOUTH SWELL WILL BRING A HIGH RISK OF RIP CURRENTS TO THE BEACHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THROUGH FRIDAY...SOUTH SWELL WILL BRING A HIGH RISK OF RIP CURRENTS TO THE BEACHES AT TIMES. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ042-031300- ORANGE COUNTY COASTAL AREAS- 515 AM PDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ORANGE COUNTY COASTAL AREAS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT SOUTH SWELL WILL BRING A HIGH RISK OF RIP CURRENTS TO THE BEACHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THROUGH FRIDAY...SOUTH SWELL WILL BRING A HIGH RISK OF RIP CURRENTS TO THE BEACHES AT TIMES. FOR WEDNESDAY AND THURSDAY AFTERNOONS...EXCESSIVE HEAT WATCH FOR FAR INLAND AND FOOTHILL AREAS...SEE LAXNPWSGX. FOR TUESDAY THROUGH FRIDAY...NEAR RECORD HIGH TEMPERATURES POSSIBLE FOR INLAND AREAS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ048-050-031300- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 515 AM PDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE VALLEYS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOR TUESDAY THROUGH FRIDAY AFTERNOONS...EXCESSIVE HEAT WATCH FOR THE INLAND EMPIRE AND FAR INLAND AND FOOTHILL AREAS OF THE SAN DIEGO COUNTY VALLEYS...SEE LAXNPWSGX. FOR TUESDAY THROUGH FRIDAY...NEAR RECORD HIGH TEMPERATURES POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ055>058-060>062-031300- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 515 AM PDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS AND DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOR TUESDAY THROUGH FRIDAY...NEAR RECORD HIGH TEMPERATURES POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MARTIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:34 AM PDT | Excessive Heat Warning | SGX | Riverside, San Bernardino | 15 hr |
| Jul 3, 2:34 AM PDT | Excessive Heat Warning | SGX | Riverside, San Bernardino, San Diego | 41 hr |
Nearby
Excessive Heat Warnings in California, 2007Every excessive heat warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.